Alert archive / Michigan / High Wind Watches in 2012
High Wind Watch 2, NWS Detroit, MI
NWS Detroit, MI issued this high wind watch at Oct 28, 2012, 10:23 PM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Oct 29, 2012, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 10:23 PM EDT (02:23 UTC)
- In effect from
- Oct 29, 2012, 8:00 PM EDT
- Expired
- Oct 29, 2012, 4:02 AM EDT
- In force
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS73 KDTX 290223 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1023 PM EDT SUN OCT 28 2012 ...DAMAGING WIND GUSTS POSSIBLE MONDAY NIGHT AND TUESDAY... .NORTH WIND WILL STEADILY INCREASE SPEED THROUGH MONDAY WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE HURON SHORELINE BY MONDAY EVENING. THE STRONG WIND WILL BE CAUSED BY THE EXPANSIVE REACH OF HURRICANE SANDY AS IT MERGES WITH LOW PRESSURE MOVING THROUGH THE EASTERN GREAT LAKES INTO THE ATLANTIC COAST. WIND DAMAGE WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY BEFORE THE WIND BEGINS TO WEAKEN TUESDAY EVENING. MIZ049-055-063-291030- /O.NEW.KDTX.HW.A.0002.121030T0000Z-121031T0000Z/ HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 1023 PM EDT SUN OCT 28 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. HAZARDOUS WEATHER... * NORTH WIND 30 TO 40 MPH WITH GUSTS 55 TO 60 MPH MONDAY NIGHT THROUGH TUESDAY. * THE WIND WILL BE STRONGEST NEAR THE SHORELINE OF LAKE HURON. IMPACTS... * DAMAGE TO TREES...POWER LINES...AND SMALLER STRUCTURES IS POSSIBLE. * THE STRONG WIND GUSTS COULD MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ BT
1 follow-up statement
755 WWUS73 KDTX 290802 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EDT MON OCT 29 2012 ...STRONG WINDS DEVELOPING THIS AFTERNOON AND LASTING INTO TUESDAY AFTERNOON... .THE EXPANSIVE REACH OF HURRICANE SANDY AS IT HEADS TOWARDS THE MID ATLANTIC COAST TODAY AND MERGES WITH AN UPPER LOW OVER THE EASTERN US WILL BE FELT AS FAR WEST AS THE GREAT LAKES REGION. WINDS WILL STEADILY INCREASE THROUGH THE DAY. THE STRONG WINDS WILL PERSIST POSSIBLY WELL INTO TUESDAY AFTERNOON AS THIS HISTORIC STORM SYSTEM WORKS ITS WAY INLAND ACROSS THE MID ATLANTIC. THE STORM WILL RAPIDLY WEAKEN ON TUESDAY...WHICH WILL LEAD A DIMINISHING IN THE WINDS OVER SOUTHEAST MICHIGAN TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE LAKE HURON SHORELINE WHERE GUSTS WILL REACH OR EXCEED 60 MPH AT TIMES. MIZ049-055-063-292015- /O.UPG.KDTX.HW.A.0002.121030T0000Z-121031T0000Z/ /O.NEW.KDTX.HW.W.0002.121029T1600Z-121030T1600Z/ HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 402 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * NORTH WIND 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH DEVELOPING THIS AFTERNOON AND PERSISTING THROUGH TUESDAY MORNING. * THE WIND WILL BE STRONGEST NEAR THE SHORELINE OF LAKE HURON. IMPACTS... * DAMAGE TO TREES...POWER LINES...AND SMALLER STRUCTURES IS EXPECTED. * THE STRONG WIND GUSTS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047-048-053-054-060>062-068>070-075-076-082-083-292015- /O.NEW.KDTX.WI.Y.0005.121029T1600Z-121030T2100Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... OWOSSO...FLINT...LAPEER...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 402 AM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EDT TUESDAY. HAZARDOUS WEATHER... * NORTH WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 40 TO 50 MPH EXPECTED. THESE STRONG WINDS WILL PERSIST THROUGH THE NIGHT AND INTO TUESDAY AFTERNOON. IMPACTS... * THE WIND GUSTS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST-WEST ROADS. * SMALL TREE BRANCHES MAY BE BLOWN DOWN...WHICH COULD LEAD TO SPORADIC POWER OUTAGES. LIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL BE BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this high wind watch went out at Oct 28, 7:57 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 28, 7:57 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
757 PM EDT SUN OCT 28 2012
.AVIATION...
//DISCUSSION...
THE MAIN ADJUSTMENT TO THE AVIATION FORECAST WITH THIS ISSUANCE IS
TO MAINTAIN GUSTY NORTH WINDS THROUGH THE NIGHT. THE EXPECTATION IS
FOR THE BOUNDARY LAYER TO REMAIN WELL MIXED IN THE INCREASING
GRADIENT FLOW WHICH WILL KEEP A GUST IN THE WIND FIELD EVEN DURING
THE NIGHT. OTHERWISE, VFR CONDITIONS WILL BE IN PLACE TONIGHT
THROUGH MUCH OF MONDAY EVEN AS LIGHT RAIN DRIFTS INTO THE REGION
FROM THAT SEEN ON RADAR OVER ONTARIO AT PRESS TIME. THE MAIN CONCERN
FOR AVIATION OPERATIONS WILL BE THE INCREASINGLY GUSTY WIND THAT
COULD REACH 35 KNOTS BY MID MONDAY AFTERNOON.
FOR DTW... NORTH WIND GUSTS AROUND 25 KNOTS WILL LINGER THROUGH THE
NIGHT AND THEN PICK UP AS HIGH AS 35 KNOTS BY MID MONDAY AFTERNOON
AS THE INFLUENCE OF SANDY INCREASES IN THE GREAT LAKES. VFR CEILING
AROUND 4000 FEET WILL PREVAIL UNTIL LATER MONDAY EVEN AS LIGHT RAIN
DRIFT INTO THE REGION FROM ONTARIO.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT THROUGH
MONDAY.
&&
.PREV DISCUSSION...ISSUED 251 PM EDT SUN OCT 28 2012
SHORT TERM...TONIGHT
LARGE SCALE PATTERN WILL CHANGE LITTLE LOCALLY THROUGH TONIGHT...AS
THE REGION SETTLES WITHIN THE REMNANT BROADENING LONGWAVE TROUGH THAT
BECOMES DETACHED FROM THE STRONG SHORTWAVE SURGING EAST TOWARD THE
CENTRAL APPALACHIANS. A COOL NORTH-NORTHEAST LOW LEVEL FLOW LOCKED
IN BELOW 700 MB EFFECTIVELY MAINTAINING A SOLID INVERSION...WHILE
SUSTAINING A STEADY FLUX OF MOISTURE OFF LAKE HURON. THIS WILL
CONTINUE TO PROVIDE A CONDUIT FOR POCKETS OF STRATOCU TO DEVELOP
INTO TONIGHT. IN ADDITION...THE OUTER PERIPHERY OF A DEEPER PLUME
OF MOISTURE DEFINED ALONG THE UPPER JET CORE AND EMERGING MID LEVEL
DEFORMATION NORTHEAST OF THE AFOREMENTIONED WAVE WILL CONTINUE TO
INCH WESTWARD WITH TIME INTO THE REGION TONIGHT. WHILE BOTH THE
STRONGER FORCING AND MOISTURE ADVECTION WILL REMAIN ALIGNED TO THE
EAST...THIS COMBINED WITH SOME LAKE ENHANCEMENT MAY PROVIDE FAR
EASTERN AREAS WITH A FEW LIGHT SHOWERS AROUND DAYBREAK. LOWS AGAIN
IN THE 30S...COLDEST FROM THE SAGINAW VALLEY SOUTHWARD DOWN THE
HIGHWAY 23 CORRIDOR...GIVEN A GREATER PROSPECT FOR SEEING A PERIOD
OF OPEN SKY.
LONG TERM...MONDAY THROUGH SATURDAY
TEMPERATURES WILL REMAIN COLD ALOFT AS THE THERMAL TROUGH BEHIND
FRIDAY'S COLD FRONT REMAINS LOCKED IN OVER THE AREA. THIS WILL
SUPPORT PERIODS OF EFFICIENT BOUNDARY LAYER MIXING THROUGH MID-WEEK
WHILE ALL OF SOUTHEAST MICHIGAN BECOMES ENGULFED WITHIN THE WESTERN
FLANK OF THE WIND FIELD ASSOCIATED WITH AN INCREASINGLY
EXTRATROPICAL VERSION OF HURRICANE SANDY. THE PRESSURE GRADIENT WILL
AGGRESSIVELY INTENSIFY BETWEEN 12Z MONDAY MORNING AND ABOUT 09Z
TUESDAY MORNING BEFORE RAPID FILLING OF THE CYCLONE GETS UNDERWAY
AND THE GRADIENT FINALLY SLACKENS BY LATE TUESDAY. THE STRONG WIND
FIELD WILL YIELD AT LEAST SOME POTENTIAL FOR WIND GUSTS OF 40 KNOTS
OR HIGHER DURING THIS PERIOD. DETERMINING THE TIMING OF PRECIP MAY
PROVE CRITICAL FOR PREDICTING THE DURATION AND TIMING OF THE
STRONGEST GUST POTENTIAL SINCE INCREASINGLY SATURATED LOW-LEVELS
WOULD BE LESS CONDUCIVE TO DEEP/EFFICIENT MIXING AS LAPSE RATES
BECOME MOIST ADIABATIC.
TO THAT END, WE NOTE THE ONGOING TIGHTENING OF THE MID AND UPPER
LEVEL MASS GRADIENT OVER THE GREAT LAKES REGION TODAY. THE JET HAS
ALREADY BEGUN TO RESPOND, WHICH IS EVIDENT ON TODAY'S WATER
VAPOR IMAGERY AS AN ENHANCEMENT OF THE BAROCLINIC ZONE OVER THE
EASTERN GREAT LAKES UNDERNEATH THE DEVELOPING RIGHT ENTRANCE REGION. THE
MIGRATION OF THIS JET TO THE WEST WILL GRADUALLY DRAW THE FRONT INTO
THE AREA BETWEEN MONDAY AND TUESDAY MORNINGS. INITIALLY, WESTWARD
PROGRESS IS EXPECTED TO BE SLOW GIVEN THE NEARLY STATIONARY LOCATION
OF THE JET RESPONSE AND BRISK/DRY NORTHERLY FLOW THAT WILL EAT AWAY
AT THE WESTWARD FRINGE OF THE PRECIPITATION SHIELD. ACCORDINGLY,
THERE IS LOWER CONFIDENCE REGARDING PRECIP POTENTIAL DURING THIS
INITIAL PERIOD AS A SHARP CUTOFF MAY EXIST THROUGH MUCH OF MONDAY
NIGHT. PRECIP WILL THEN SEE A MORE AGGRESSIVE PUSH INTO SOUTHEAST
MICHIGAN AS THE JET LIFTS TO THE NORTH AND STRONG QG FORCING WRAPS
AROUND THE CYCLONE'S NORTHERN FLANK AND INTO MICHIGAN LATE MONDAY
NIGHT INTO EARLY TUESDAY. ONCE QG FORCING WANES AND JET DYNAMICS ARE
LOST, HOWEVER, THE RAIN SHIELD WILL TEND TO LOSE SOME OF ITS
INTEGRITY AS ITS MAINTENANCE BECOMES INCREASINGLY DEPENDENT ON
CYCLONIC FLOW EMBEDDED WITHIN THE DEEP MOISTURE FIELD. THIS WILL BE
THE RULE THROUGH AT LEAST WEDNESDAY, SUPPORTING CHANCE POPS TO
CAPTURE LINGERING RAIN SHOWERS.
AS FOR HOW THIS INFLUENCES WIND POTENTIAL, CONFIDENCE IS INCREASED
THAT THE REAL PUSH OF MOISTURE/PRECIP WILL NOT BE UNTIL AFTER 06Z
TUESDAY MORNING, WHICH AT LEAST PAINTS A CLEARER PICTURE OF HOW WIND
POTENTIAL WILL UNFOLD PRIOR TO THAT TIME. A WIND ADVISORY STILL
REMAINS IN PLAY FOR AT LEAST THE FIRST HALF OF MONDAY NIGHT, BUT
MOST LIKELY INTO TUESDAY MORNING AS WELL SINCE THE
MOISTENING/STABILIZING BOUNDARY LAYER, WHILE PROBABLY INHIBITING
GUSTS TO 50 KNOTS/HIGH WIND WARNING CRITERIA, MAY NOT BE SUFFICIENT
TO PREVENT GUSTS TO 35KTS/ADVISORY LEVEL. THE GRADIENT ALONE SHOULD
SUPPORT SUSTAINED WINDS OF 25 KNOTS OR HIGHER. HOWEVER, WITH NORTH
WINDS RAGING OVER LAKE HURON LATE MONDAY THROUGH TUESDAY, A HIGH
WIND WATCH MAY YET BE NEEDED FOR AT LEAST HURON AND SANILAC
COUNTIES. AT THIS POINT, FEEL THAT CONFIDENCE IN HIGH WIND CRITERIA
FOR THOSE LOCATIONS IS ACTUALLY HIGHER THAN ADVISORY POTENTIAL
ELSEWHERE GIVEN THE EXTREMELY FAVORABLE ENVIRONMENT FOR
OVERACHIEVING COURTESY OF EXTREME FRICTIONAL/TURBULENT MIXING AS
STRONG NORTH WINDS SURGE INLAND. HOWEVER, THE MAGNITUDE AND DEPTH OF
THE ADJUSTMENT THAT WILL BE TAKING PLACE OVER THE NORTHEASTERN
UNITED STATES SUGGESTS CAUTION AS ANY UNFORESEEN DEVIATION FROM
EXPECTATIONS WOULD NOT HAVE TO BE TERRIBLY SIGNIFICANT FOR ITS
EFFECTS TO ROLL DOWNHILL AND THROW A WRENCH INTO THE FORECAST.
THEREFORE, WILL DEFER HIGH WIND WATCH CONSIDERATION FOR THE
AFOREMENTIONED COUNTIES UNTIL AT LEAST THE NEXT FORECAST CYCLE.
GLOBAL MODELS SUGGEST A RETURN TO A MORE PROGRESSIVE PATTERN IN THE
WAKE OF THE UPPER LOW, WITH SHORTWAVE RIDGING AND DRIER AIR BUILDING
IN FOR THE END OF THE WEEK. UNTIL THEN, HIGHS WILL REMAIN IN 40S
UNDER BRISK NORTH FLOW AND PLENTY OF CLOUDS WHILE THE SAME
CONDITIONS WILL KEEP OVERNIGHT LOWS LIMITED TO 30-40F.
MARINE...
INTENSIFICATION OF HURRICANE SANDY OFF THE EAST COAST WILL LEAD
TO A STEADY INCREASE IN NORTHERLY WINDS OVER THE GREAT LAKES.
THIS WILL RESULT IN AN EXTENDED PERIOD OF NORTHERLY GALES ACROSS
ALL WATERWAYS MONDAY AND TUESDAY. THE STRONGEST WINDS WILL ARRIVE
MONDAY NIGHT AND TUESDAY AS THIS DEEP AND EXPANSIVE SYSTEM MAKES
LANDFALL OVER THE MID ATLANTIC. THE POTENTIAL EXISTS FOR STORM
FORCE GUSTS TO DEVELOP ACROSS CENTRAL AND SOUTHERN LAKE HURON.
THE STORM SYSTEM WILL RAPIDLY WEAKEN WHILE LIFTING NORTHEAST TUESDAY
NIGHT AND WEDNESDAY...ALLOWING WINDS AND WAVES TO RAPIDLY DECREASE
THROUGH THIS TIME.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM MONDAY.
GALE WARNING...LHZ362-LHZ363-LHZ421-LHZ441-LHZ462...FROM 4 AM
MONDAY TO 8 PM MONDAY.
STORM WATCH...LHZ362-LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-LHZ462-
LHZ463-LHZ464...FROM 8 PM MONDAY TO 8 PM TUESDAY.
GALE WARNING...LHZ442-LHZ443-LHZ463-LHZ464...UNTIL 8 PM MONDAY.
SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 8 AM MONDAY.
GALE WARNING...INNER SAGINAW BAY...FROM 8 AM MONDAY TO 8 PM TUESDAY.
GALE WARNING...LHZ361...FROM 8 PM MONDAY TO 8 PM TUESDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 8 AM MONDAY TO 8 PM TUESDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM MONDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 8 AM MONDAY TO 8 PM TUESDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM MONDAY.
&&
AVIATION.....BT
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 28, 3:25 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 325 PM EDT SUN OCT 28 2012 MIZ049-055-063-291930- HURON-SANILAC-ST. CLAIR- 325 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHERLY WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY AFTERNOON...ESPECIALLY ALONG THE LAKE HURON SHORELINE. THERE IS A CHANCE OF SOME WIND DAMAGE IN THE STRONGER WIND GUSTS. A HIGH WIND WARNING OR WIND ADVISORIES MAY BE NEEDED. THE STRONG WINDS MAY ALSO LEAD TO SOME EROSION ALONG THE SHORELINE AND SOME LOCALIZED COASTAL FLOODING. THE WINDS WILL BE A DIRECT RESULT FROM THE MASSIVE STORM SYSTEM FORECAST TO HIT THE MID-ATLANTIC MONDAY NIGHT AND TUESDAY. THE STRONGEST WINDS WILL BE ALONG THE LAKE HURON SHORELINE DUE TO THE LONG TRAJECTORY OVER THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047-048-053-054-060>062-068>070-075-076-082-083-291930- MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 325 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHERLY WIND GUSTS MAY EXCEED 40 MPH MONDAY NIGHT AND TUESDAY. A WIND ADVISORY MAY BE NEEDED. THE WINDS WILL BE A DIRECT RESULT FROM THE MASSIVE STORM SYSTEM FORECAST TO HIT THE MID-ATLANTIC MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-291930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 325 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TODAY. GALE WARNINGS ARE IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNINGS ARE IN EFFECT FOR ALL MARINE ZONES. STORM WATCHES ARE IN EFFECT FOR MUCH OF LAKE HURON BEGINNING MONDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:01 AM EDT | Storm Warning | DTX | 30 hr | |
| Oct 29, 4:02 AM EDT | High Wind Warning | DTX | Huron, Saint Clair, Sanilac | 33 hr |
| Oct 29, 4:02 AM EDT | Wind Advisory | DTX | Bay, Genesee, Lapeer, Lenawee, Livingston, Macomb and 8 more | 33 hr |
| Oct 29, 9:54 AM EDT | Lakeshore Flood Advisory | DTX | Bay, Huron, Saint Clair, Sanilac, Tuscola | 34 hr |
| Oct 29, 10:27 AM EDT | Low Water Advisory | DTX | 24 hr |
Nearby
High Wind Watches in Michigan, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.